MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME; CYSTOTOME

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME; CYSTOTOME
Catalog Number 8065426620
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during the cataract surgery, surgeon noticed that a burr tip of blade.The surgery was resumed and completed after replacing the product with another one.No patient harm was reported.
 
Additional Manufacturer Narrative
Received one opened, c & c cannula, in a bag was received for the report of a burr tip during surgery.Sample was visually inspected and found to be nonconforming, tip of the cannula is dubbed/bent.No lot number was identified with this complaint; therefore, a device history record review could not be conducted.The returned sample is visually nonconforming with the tip of the cannula bent, which could have been perceived as a burr.How and when the tip of the cannula became bent could not be determined and a root cause could not be determined.The exact root cause for the damaged cannula sample is unknown, therefore specific action with regards to this complaint cannot be taken.All assemblies are 100% inspected by trained operators.Any nonconformance, such as the damaged tip exhibited on the returned opened sample is removed from the lot and scrapped.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.The manufacturer internal reference number is: (b)(4).

Brand Name
ALCON MICROSURGICAL INSTRUMENTS, IRRIGATING CYSTITOME
Common Device Name
CYSTOTOME
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18036202
Report Number2523835-2023-00594
Device Sequence Number8199413
Product Code HNY
UDI-Device Identifier00380654266206
UDI-Public00380654266206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065426620
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/06/2023
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown